Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 7, 2007, 7:09 PM CDT for Calcasieu Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2007, 7:09 PM CDT (00:09 UTC)
- Expired
- May 7, 2007, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 9 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2478 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 080009 SVRLCH LAC019-080100- /O.NEW.KLCH.SV.W.0026.070508T0009Z-070508T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 709 PM CDT MON MAY 7 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES THE CITIES OF...WESTLAKE...LAKE CHARLES... * UNTIL 800 PM CDT * AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF LAKE CHARLES. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE CHARLES AND 8 MILES SOUTHEAST OF WESTLAKE BY 800 PM CDT... LAT...LON 3010 9301 3028 9305 3028 9331 3006 9329 $$ 20
1 follow-up statement
000 WWUS54 KLCH 080053 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 749 PM CDT MON MAY 7 2007 LAC019-080100- /O.CON.KLCH.SV.W.0026.000000T0000Z-070508T0100Z/ CALCASIEU LA- 749 PM CDT MON MAY 7 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED FOR CALCASIEU PARISH... AT 743 PM CDT...THE STORM HAD WEAKENED OVER EASTERN CALCASIEU PARISH AND WAS NO LONGER A THREAT OF PRODUCING SEVERE WEATHER. LAT...LON 3010 9301 3028 9305 3028 9331 3009 9329 $$ 20
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:17 PM CDT, 52 minutes earlier.
Area forecast discussion, May 7, 6:17 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 617 PM CDT MON MAY 7 2007 .UPDATE... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A SURFACE FRONTAL TROUGH THAT IS MOVING SOUTHWEST ACROSS THE AREA. WILL UPDATE ZONE FORECASTS TO INCREASE POPS FOR THIS EVENING. SHOWERS AND THUNDERSTORMS SHOULD DIMINISH DUE TO LOSS OF SURFACE HEATING AT SUNSET. WILL UPDATE POPS FORECAST FOR THIS EVENING TO AROUND 50 PERCENT FOR PARISHES IN THE PATH OF THE MORE NUMEROUS AREAS OF THE THUNDERSTORMS. .PREV DISCUSSION... /ISSUED 344 PM CDT MON MAY 7 2007/ DISCUSSION... RATHER UNUSUAL WX SITUATION OVER THE REGION AS WE ARE SANDWICHED WITHIN A NARROW N TO S HIGH AT THE SFC AND ALOFT...WITH STRONG UPPER LEVEL STORMS SYSTEMS TO OUR WEST AND EAST. THE EASTERN SFC/UPPER LEVEL LOW OFF THE SE US HAS BECOME EVEN STRONGER AND LARGER TODAY...BRINGING A BACKDOOR COOL FRONT FROM THE EAST. THIS COOLER AND DRIER AIR IS ALREADY INFILTRATING ACROSS THE EASTERN SECTIONS OF THE REGION...WHERE TEMPS WILL DIP TO THE MID 60S...WITH NEAR 70 ACROSS W LA AND SE TX. OUR REGION WILL REMAIN PRECIP FREE THRU THU AS OUR NARROW RIDGE REMAINS OVER THE C GULF N THROUGH THE MS VALLEY...AND THE LOWS CONTINUE TO SPIN TO THE E & W...OR THE OMEGA BLOCK WE HAVE BEEN SINCE LAST WEEKEND. THE GFS IS ADVERTISING THIS BLOCK TO BREAK DOWN LATE THU...AND ALLOW THE UPPER TROF/LOW TO WEAKEN AND DRIFT SE...MEANDERING OVER E TX/LA REGION FRI & SAT. DEPENDING ON WHICH SIDE OF THE LOW WE END UP ON WILL MAKE A BIG DIFFERENCED IF WE GET PRECIP OR NOT. SINCE FORECAST CONFIDENCE IS USUALLY LOW ON SUCH CUTOFF LOWS OUT IN THE EXTENDED PERIOD...WENT WITH ONLY 30% DURING THE DAYLIGHT HOURS...20% FOR THE EVENING HOURS...FOR FRI-MON TIME PERIOD. DML AVIATION... MAINLY VFR TONIGHT...WITH 2-3SM BR EXPECTED AT ALL SITES FROM 09-13Z. KK MARINE... FRONT SHOULD SLOWLY PUSH WEST (NOT TO MANY TIMES THIS HAPPENS HERE) ACROSS THE COASTAL WATERS...WITH E-SE WINDS OF 15-18KT CONTINUING OVERNIGHT. WENT WITH SMALL CRAFT EXERCISE CAUTION FOR THE 20-60NM ZONES TONIGHT FOR THIS. FOR THE REMAINDER OF THE WEEK...A LIGHT S TO SW FLOW 10KTS OR LESS WILL PREVAIL THROUGH NEXT WEEKEND. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 69 84 65 86 / 40 10 10 10 KBPT 70 86 65 85 / 30 10 10 10 KAEX 65 84 62 87 / 20 10 10 10 KLFT 66 83 64 87 / 20 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 7, 4:19 AM CDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 419 AM CDT MON MAY 7 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-081100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 419 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 7, 5:20 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 PM CDT MON MAY 7 2007 LAZ042-043-072300- ACADIA-JEFFERSON DAVIS- 520 PM CDT MON MAY 7 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHWESTERN ACADIA PARISH... SOUTHEASTERN JEFFERSON DAVIS PARISH... AT 517 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER MERMENTAU...MOVING WEST AT 10 MPH. LOCATIONS FROM MERMENTAU TO JENNINGS ARE IN THE PATH OF THIS LIGHTNING STORM. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. IN ADDITION THIS STORM WILL PRODUCE HEAVY DOWN POURS AND GUSTY WINDS.
Special weather statement, May 7, 6:58 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 658 PM CDT MON MAY 7 2007 LAZ028-031-032-080100- RAPIDES-ALLEN-EVANGELINE- INCLUDING THE CITIES OF...ALEXANDRIA...OAKDALE...VILLE PLATTE 658 PM CDT MON MAY 7 2007 ...STRONG THUNDERSTORMS IN SOUTHERN RAPIDES PARISH...WESTERN EVANGELINE PARISH...EASTERN ALLEN PARISH... AT 650 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING DETECTION EQUIPMENT SHOWED A CLUSTER OF STRONG THUNDERSTORMS IN SOUTHERN RAPIDES PARISH AND WESTERN EVANGELINE PARISH...AND ABOUT TO ENTER NORTHEAST ALLEN PARISH. THESE THUNDERSTORMS WILL PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...AND TORRENTIAL DOWNPOURS WITH RAINFALL RATES NEAR 2 INCHES THAN MAY CAUSE MINOR STREET FLOODING. THROUGH 8 PM...THE THUNDERSTORM THREAT WILL BE GREATEST THROUGH 8 PM IN THE FOREST HILL AND GLENMORA AREAS IN RAPIDES PARISH...WEST OF TURKEY CREEK AND PINE PRAIRIE TO BEAVER IN EVANGELINE PARISH...AND AROUND OAKDALE IN ALLEN PARISH.
Special weather statement, May 7, 6:58 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 658 PM CDT MON MAY 7 2007 LAZ028-031-032-080100- RAPIDES-ALLEN-EVANGELINE- INCLUDING THE CITIES OF...ALEXANDRIA...OAKDALE...VILLE PLATTE 658 PM CDT MON MAY 7 2007 ...STRONG THUNDERSTORMS IN SOUTHERN RAPIDES PARISH...WESTERN EVANGELINE PARISH...EASTERN ALLEN PARISH... AT 650 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING DETECTION EQUIPMENT SHOWED A CLUSTER OF STRONG THUNDERSTORMS IN SOUTHERN RAPIDES PARISH AND WESTERN EVANGELINE PARISH...AND ABOUT TO ENTER NORTHEAST ALLEN PARISH. THESE THUNDERSTORMS WILL PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...AND TORRENTIAL DOWNPOURS WITH RAINFALL RATES NEAR 2 INCHES THAN MAY CAUSE MINOR STREET FLOODING. THE THUNDERSTORMS WILL MOVE WEST BETWEEN 10 TO 15 MPH. THROUGH 8 PM...THE THUNDERSTORM THREAT WILL BE GREATEST THROUGH 8 PM IN THE FOREST HILL AND GLENMORA AREAS IN RAPIDES PARISH...WEST OF TURKEY CREEK AND PINE PRAIRIE TO BEAVER IN EVANGELINE PARISH...AND AROUND OAKDALE IN ALLEN PARISH.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.